Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 67, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 23, 2008, 5:11 PM EDT for Middlesex County, Massachusetts. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2008, 5:11 PM EDT (21:11 UTC)
- Expired
- Jun 23, 2008, 5:37 PM EDT
- In force
- 26 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
County Middlesex County, MA
The radar
The Boston radar (KBOX), 54 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 5:15 PM EDT | TSTM WND DMG | 2 E Wayland, MA | WIRES DOWN DUE TO TSTM WINDS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 9.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 78 J/kg
- Mixed-layer CIN
- -191 J/kg
- Mixed-layer LCL
- 775 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 232111
SVRBOX
MAC017-232215-
/O.NEW.KBOX.SV.W.0067.080623T2111Z-080623T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
511 PM EDT MON JUN 23 2008
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL MIDDLESEX COUNTY IN EASTERN MASSACHUSETTS...
THIS INCLUDES THE CITY OF WALTHAM...
* UNTIL 615 PM EDT
* AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WESTON...OR NEAR WALTHAM...AND MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WALTHAM BY 520 PM EDT...
LEXINGTON...BELMONT AND BEDFORD BY 530 PM EDT...
ARLINGTON BY 535 PM EDT...
WINCHESTER...WOBURN...MEDFORD AND BURLINGTON BY 540 PM EDT...
STONEHAM BY 550 PM EDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL AND DEADLY CLOUD TO
GROUND LIGHTNING. GO INDOORS NOW...PREFERABLY INSIDE A STRONG
BUILDING AND AWAY FROM WINDOWS.
LAT...LON 4232 7132 4244 7140 4261 7114 4249 7104
4247 7106 4245 7104
TIME...MOT...LOC 2111Z 239DEG 17KT 4238 7131
$$
EKSTER2 follow-up statements
000
WWUS51 KBOX 232124
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
524 PM EDT MON JUN 23 2008
MAC017-232215-
/O.CON.KBOX.SV.W.0067.000000T0000Z-080623T2215Z/
MIDDLESEX MA-
524 PM EDT MON JUN 23 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR EAST CENTRAL MIDDLESEX COUNTY...
AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR WALTHAM...MOVING NORTHEAST AT 28 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ARLINGTON...WINCHESTER AND WOBURN BY 530 PM EDT...
MEDFORD BY 535 PM EDT...
MELROSE AND STONEHAM BY 540 PM EDT...
WAKEFIELD BY 545 PM EDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4235 7126 4244 7128 4254 7110 4249 7104
4248 7105 4247 7106 4245 7104
TIME...MOT...LOC 2124Z 244DEG 24KT 4242 7120
$$
MLE000
WWUS51 KBOX 232137
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
537 PM EDT MON JUN 23 2008
MAC017-232148-
/O.CAN.KBOX.SV.W.0067.000000T0000Z-080623T2215Z/
MIDDLESEX MA-
538 PM EDT MON JUN 23 2008
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MIDDLESEX COUNTY
IS CANCELLED...
THE STORM HAS WEAKENED TO BELOW SEVERE LIMITS. THEREFORE THE WARNING
HAS BEEN CANCELLED.
LAT...LON 4235 7126 4244 7128 4254 7110 4249 7104
4248 7105 4247 7106 4245 7104
TIME...MOT...LOC 2138Z 244DEG 24KT 4245 7107
$$
MLEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 4:39 PM EDT, 32 minutes earlier.
Area forecast discussion, Jun 23, 4:39 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 439 PM EDT MON JUN 23 2008 .SYNOPSIS... A SLOW MOVING COLD FRONT WILL TRIGGER THUNDERSTORMS THIS EVENING AND AGAIN TUESDAY AFTERNOON ACROSS SOUTHERN NEW ENGLAND. THE FRONT WILL EXIT THE REGION TUESDAY NIGHT USHERING IN DRIER AND LESS HUMID AIR ACROSS THE AREA THROUGH WEDNESDAY. A FRONTAL BOUNDARY WILL ENTER THE REGION THURSDAY AND WILL LIKELY STALL ACROSS THE AREA FRIDAY AND INTO THE WEEKEND...RESULTING IN SCATTERED SHOWERS AND THUNDERSTORMS. && .NEAR TERM /UNTIL 4 AM TUESDAY MORNING/... NUMEROUS SHOWERS AND TSTMS WILL CONTINUE INTO AT LEAST EARLY THIS EVENING...AS MID LEVEL LOW OVER THE EASTERN GREAT LAKES CONTINUES TO EJECT JET IMPULSES AND ASSOCIATED SURFACE TROUGHS ACROSS SOUTHERN NEW ENGLAND. GREATEST RISK OF SEVERE TSTMS /DAMAGING WINDS-FLOODING RAINS-HAIL/ REMAINS ACROSS CT/WEST AND CENTRAL MA /WEST OF I495/ NORTHWARD INTO SOUTHERN NH. ACROSS THIS AREA AND EXTENDING WEST INTO EASTERN NY IS WHERE 0-6KM SHEAR REMAINS 40 KT AND GREATER ALONG WITH ENHANCED LIFT FROM RRQ OF UPPER LEVEL JET. ALL MODEL QPF SUGGEST CONVECTION WILL DIMINISH RAPIDLY AFTER SUNSET. HOWEVER...WE DELAYED THIS AS COLD POOL ALOFT MOVING EASTWARD FROM THE GREAT LAKES AND EASTERN NY WILL COMBINED WITH 40-50 KT OF 0-6 KM SHEAR TO SUPPORT ISOLATED TO SCATTERED NOCTURNAL CONVECTION THROUGH AT LEAST THE FIRST HALF OF THE NIGHT. NEXT SHIFT WILL HAVE TO EVALUATE THE POTENTIAL FOR TSTMS LINGERING INTO EARLY TUE MORNING. && .SHORT TERM /4 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/... COLD FRONT MOVES INTO THE REGION LATE TONIGHT AND TUE MORNING. HOWEVER THE FRONTS EASTWARD MOTION SLOWS DOWN AND PERHAPS STALLS OVER THE AREA TUE AFTERNOON...AS NEXT APPROACHING SHORT WAVE BACKS THE MID LEVEL FLOW. THE FRONT WILL BECOME THE FOCUS FOR AFTERNOON SHOWERS AND TSTMS...ESPECIALLY ACROSS RI AND EASTERN MA GIVEN THE PROXIMITY OF THE FRONTAL BOUNDARY. HOWEVER...FARTHER TO THE WEST IN THE POST FRONTAL ENVIRONMENT...COLD POOL ALOFT /-17C AT 500 MB/ SHOULD BE SUFFICIENT TO INITIATE CONVECTION DURING THE AFTERNOON. MAIN THREAT WITH TSTMS TUE AFTERNOON WILL BE HAIL GIVEN COLD TEMPS ALOFT SUPPORTING ROBUST UPDRAFTS. MID LEVEL JET MOVES OFFSHORE WITH WIND FIELD WEAKENING THROUGH THE DAY. THUS...WIND THREAT SHOULD BE LOW...HOWEVER WITH TEMPS CLIMBING INTO THE LOW AND MID 80S...DEW PT DEPRESSIONS MAY BE LARGE ENOUGH TO SUPPORT SOME GUSTY WINDS VIA EVAPORATIONAL COOLING. COLD FRONT MOVES OFFSHORE DURING THE EVENING. THIS COMBINED WITH THE LOSS OF DAYTIME HEATING SHOULD BRING AN END TO THE SHOWERS AND TSTMS. DRIER AND LESS HUMID WEATHER FOLLOWS LATER TUE NIGHT. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... HPC/S LACK OF CONFIDENCE IN THE 23/12Z GFS AND ECMWF AND ONGOING SEVERE WEATHER IN THE AREA...LEFT MUCH OF THE FORECAST AS IT WAS. MADE A FEW EDITS TO THE GOING FORECAST WHERE THERE WAS A NEED. HIGH PRESSURE WILL CONTINUE TO BUILD IN ON WEDNESDAY WITH THAT DAY THE PICK OF THE WEEK. NO PRECIPITATION IS EXPECTED AND TEMPERATURES ARE EXPECTED TO BE IN THE LOWER 80S. SHOWERS AND POSSIBLY THUNDERSTORMS WILL RETURN TO THE FORECAST THURSDAY AFTERNOON AND EVENING AND CONTINUE THROUGH THE WEEKEND. GIVEN THE LACK OF GOOD MODEL DATA AND TIME...CONFIDENCE IN THE OCCURRENCE AND TIMING OF THUNDERSTORMS IS LOW. SO LEFT THUNDER OUT OF THE LONG TERM FORECAST FOR THE TIME BEING. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... THIS AFTERNOON...SCATTERED SHRA/TSRA WILL CONTINUE ACROSS MUCH OF THE AREA THROUGH THE EVENING HOURS. AS THIS ACTIVITY MOVES FROM WEST TO EAST IT WILL NOT REACH ACK/HYA/FMH UNTIL LATE THIS AFTERNOON/EARLY THIS EVENING. WHILE OVERALL CIGS WILL BE WELL INTO THE VFR CATEGORY...AREAS NEAR ANY OF THESE SHOWERS AND THUNDERSTORMS WILL LIKELY DIVE INTO THE MVFR/IFR CATEGORIES IN BOTH CIGS AND VSBYS. WINDS MAY BE GUSTY IN AND AROUND ANY OF THESE STORMS AS WELL. TONIGHT...SHOWERS AND THUNDERSTORMS MAY CONTINUE THROUGH THE NIGHT THOUGH TO A LESSER DEGREE THAN THIS AFTERNOON/S ACTIVITY. NOT CONFIDENT ENOUGH IN LOCATION AND TIMING TO PUT THIS IN THE TAFS AT THIS TIME BUT WILL CONTINUE TO MONITOR. IN ADDITION...DUE TO THE HUMIDITY AND THE MOIST GROUND...FOG WILL BE LIKELY OVERNIGHT REDUCING VISIBILITIES TO THE MVFR CATEGORY WITH A FEW LOCATIONS REACHING IFR CONDITIONS. TUESDAY...IFR-MVFR CEILINGS AND VSBYS IMPROVE TO VFR BY LATE MORNING. SCT SHRA AND TSRA DEVELOP AROUND MIDDAY WITH CIGS AND VSBY LWRG TO MVFR. A FEW TSTMS MAY CONTAIN HAIL AND GUSTY WINDS. TUESDAY EVENING...SCT TSTMS QUICKLY DISSIPATE BY 02Z FOLLOWED BY VFR ALL TERMINALS. OUTLOOK...WEDNESDAY THROUGH SATURDAY... WEDNESDAY...VFR. THURSDAY THROUGH SATURDAY...MAINLY VFR FOR MOST LOCATIONS. SCATTERED MVFR IN DEVELOPING SHOWERS OR THUNDERSTORMS. && .MARINE... TONIGHT... FAIRLY LIGHT WINDS AND FLAT SEAS EXPECTED. SCATTERED TSTMS THIS EVENING SHOULD DIMINISH OVERNIGHT. VSBY MAY LOWER TO 1-3 NM IN FOG ESPECIALLY AFTER MIDNIGHT. WINDS TUESDAY... MORNING FOG WILL BURN OFF BY MIDDAY. THEN SCATTERED TSTMS ARE EXPECTED ESPECIALLY NEAR SHORE. SOME STORMS MAY CONTAIN HAIL AND GUSTY WINDS. WIND AND SEAS NOT AN ISSUE TUE...OTHER THAN IN ANY STRONG TSTMS. TUESDAY NIGHT... COLD FRONT MOVES OFFSHORE WITH A WIND SHIFT TO THE WEST-NORTHWEST. TSTMS DURING THE EARLY EVENING WILL QUICKLY DIMINISH BY 10 PM. OUTLOOK...WEDNESDAY THROUGH SATURDAY... MARGINAL SMALL CRAFT ADVISORY SEAS /5 FT/ MAY DEVELOP ACROSS THE OUTER SOUTH COASTAL WATERS THURSDAY. OTHERWISE...RELATIVELY TRANQUIL WINDS AND SEAS THROUGH FRIDAY...WITH SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE THURSDAY AND FRIDAY. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...NOCERA/RLG NEAR TERM...NOCERA SHORT TERM...NOCERA LONG TERM...RLG AVIATION...NOCERA/RLG MARINE...NOCERA/RLG
Hazardous weather outlook, Jun 23, 3:24 PM EDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TAUNTON MA 324 PM EDT MON JUN 23 2008 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-241930- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 324 PM EDT MON JUN 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS CONNECTICUT...WESTERN MASSACHUSETTS /WEST OF I495/ AND NORTHWARD INTO SOUTHWEST NEW HAMPSHIRE. SOME OF THESE STORMS SEVERE STORMS WILL CONTAIN DAMAGING WINDS...HAIL AND FLOODING RAINS. FREQUENT CLOUD TO GROUND LIGHTNING CAN OCCUR WITH ANY THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN TUESDAY. HOWEVER THE MAIN THREAT TUESDAY WILL BE LARGE HAIL AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED AT THIS TIME. ANZ230>237-250-254-255-241930- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 324 PM EDT MON JUN 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. SOME OF THESE STORMS MAY BE SEVERE WITH STRONG WINDS AND HAIL...WITH THE HIGHEST RISK ACROSS THE RHODE ISLAND WATERS AND ALSO THE CAPE ANN WATERS. FREQUENT CLOUD TO WATER LIGHTNING CAN OCCUR WITH ANY THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN TUESDAY. THERE IS THE POTENTIAL FOR A FEW STORMS TO CONTAIN LARGE HAIL AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NOCERA
In the hours before
Special weather statement, Jun 23, 3:26 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 326 PM EDT MON JUN 23 2008 CTZ002-003-232030- HARTFORD CT-TOLLAND CT- 326 PM EDT MON JUN 23 2008 AT 322 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 45 MPH AND SMALL HAIL 4 MILES WEST OF WINDSOR...OR ABOUT 5 MILES SOUTHWEST OF WINDSOR LOCKS...MOVING EAST AT 18 MPH. THE THUNDERSTORM WILL BE NEAR...EAST WINDSOR AND SOUTH WINDSOR BY 340 PM EDT...ENFIELD BY 350 PM EDT...ROCKVILLE BY 400 PM EDT...ELLINGTON AND SOMERS BY 410 PM EDT...TOLLAND BY 420 PM EDT...STAFFORD SPRINGS BY 430 PM EDT. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED AREAS. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES OR BALL FIELDS. MLE
Special weather statement, Jun 23, 4:13 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 413 PM EDT MON JUN 23 2008 MAZ002-008-232115- WESTERN FRANKLIN MA-WESTERN HAMPSHIRE MA- 413 PM EDT MON JUN 23 2008 AT 408 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 13 MILES SOUTHWEST OF MONROE...OR ABOUT 5 MILES SOUTHWEST OF NORTH ADAMS...MOVING EAST AT 28 MPH. THE THUNDERSTORM WILL BE NEAR...MONROE BY 430 PM EDT...CHARLEMONT AND ROWE BY 440 PM EDT...HEATH AND BUCKLAND BY 450 PM EDT...COLRAIN AND 7 MILES NORTH OF SHELBURNE BY 500 PM EDT...LEYDEN BY 510 PM EDT. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED AREAS. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES OR BALL FIELDS. MLE
Special weather statement, Jun 23, 4:22 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 422 PM EDT MON JUN 23 2008 CTZ003-004-MAZ004-011-012-232115- EASTERN HAMPDEN MA-NORTHERN WORCESTER MA-SOUTHERN WORCESTER MA-TOLLAND CT-WINDHAM CT- 422 PM EDT MON JUN 23 2008 AT 418 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 3 MILES WEST OF STAFFORD...OR ABOUT 11 MILES NORTHWEST OF MANSFIELD...MOVING EAST AT 27 MPH. THE THUNDERSTORM WILL BE NEAR...HOLLAND AND UNION BY 440 PM EDT... STURBRIDGE BY 450 PM EDT...SOUTHBRIDGE AND DUDLEY BY 500 PM EDT... OXFORD AND WEBSTER BY 510 PM EDT...MILLBURY AND 6 MILES SOUTHWEST OF SUTTON BY 520 PM EDT. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED AREAS. MLE
Special weather statement, Jun 23, 4:35 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 435 PM EDT MON JUN 23 2008 MAZ006-007-232130- EASTERN ESSEX MA-WESTERN ESSEX MA- 435 PM EDT MON JUN 23 2008 AT 432 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL OVER HAVERHILL...OR ABOUT 5 MILES EAST OF SALEM... MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR...NEWBURY AND WEST NEWBURY BY 440 PM EDT...MERRIMAC BY 450 PM EDT...AMESBURY AND SALISBURY BY 500 PM EDT. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED AREAS. THIS STORM IS PRODUCING OCCASIONAL CLOUD TO GROUND LIGHTNING. IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES OR BALL FIELDS. MLE
Special weather statement, Jun 23, 4:38 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 438 PM EDT MON JUN 23 2008 MAZ004-005-012>015-232145- CENTRAL MIDDLESEX COUNTY MA-NORTHERN WORCESTER MA-SOUTHEAST MIDDLESEX MA-SOUTHERN WORCESTER MA-SUFFOLK MA-WESTERN NORFOLK MA- 438 PM EDT MON JUN 23 2008 AT 436 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 3 MILES WEST OF SOUTHBOROUGH...OR ABOUT 7 MILES WEST OF FRAMINGHAM...MOVING NORTHEAST AT 22 MPH. THE THUNDERSTORM WILL BE NEAR...FRAMINGHAM BY 450 PM EDT...SUDBURY AND MAYNARD BY 500 PM EDT...WAYLAND AND 7 MILES NORTHWEST OF WELLESLEY BY 510 PM EDT...LINCOLN AND CONCORD BY 520 PM EDT... LEXINGTON AND BEDFORD BY 530 PM EDT. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED AREAS. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES OR BALL FIELDS. MLE
Special weather statement, Jun 23, 4:58 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 458 PM EDT MON JUN 23 2008 NHZ011-232200- CHESHIRE NH- 458 PM EDT MON JUN 23 2008 AT 455 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 45 MPH AND SMALL HAIL 8 MILES WEST OF WESTMORELAND...OR ABOUT 10 MILES NORTH OF BRATTLEBORO...MOVING NORTHEAST AT 27 MPH. THE THUNDERSTORM WILL BE NEAR...WESTMORELAND BY 510 PM EDT...WALPOLE BY 520 PM EDT...SURRY AND GILSUM BY 530 PM EDT...MARLOW AND 7 MILES NORTHWEST OF SULLIVAN BY 540 PM EDT. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES OR BALL FIELDS. MLE
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 3:49 AM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire | 41 min |
| Jun 23, 3:51 AM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire | 39 min |
| Jun 23, 4:49 AM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire | 26 min |
| Jun 23, 6:09 AM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 36 min |
| Jun 23, 6:36 AM EDT | Severe Thunderstorm Warning | BOX | Middlesex | 24 min |
| Jun 23, 7:30 AM EDT | Severe Thunderstorm Warning | BOX | Hampden, Worcester | 45 min |
| Jun 23, 8:04 AM EDT | Severe Thunderstorm Warning | BOX | Worcester | 41 min |
| Jun 23, 1:13 PM EDT | Areal Flood Advisory | BOX | Franklin, Hampden, Hampshire, Worcester | 3 hr |
| Jun 23, 1:37 PM EDT | Areal Flood Advisory | BOX | Hampden, Hampshire | 3 hr |
| Jun 23, 1:40 PM EDT | Severe Thunderstorm Warning | BOX | Hampden | 65 min |
| Jun 23, 1:53 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Worcester | 52 min |
| Jun 23, 2:20 PM EDT | Flash Flood Warning | BOX | Hampden, Hampshire | 55 min |
| Jun 23, 2:31 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire, Worcester | 59 min |
| Jun 23, 3:13 PM EDT | Severe Thunderstorm Warning | BOX | Worcester | 31 min |
| Jun 23, 3:19 PM EDT | Special Marine Warning | BOX | 56 min | |
| Jun 23, 3:32 PM EDT | Areal Flood Advisory | BOX | Hampden | 118 min |
| Jun 23, 3:36 PM EDT | Areal Flood Advisory | BOX | Middlesex, Worcester | 2 hr |
| Jun 23, 4:33 PM EDT | Areal Flood Advisory | BOX | Hampden, Hampshire, Middlesex, Worcester | 96 min |
| Jun 23, 5:22 PM EDT | Areal Flood Advisory | BOX | Essex, Middlesex, Norfolk | 113 min |
| Jun 23, 5:44 PM EDT | Areal Flood Advisory | BOX | Essex, Middlesex, Suffolk | 2 hr |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.